Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



Smooth nontrivial 4-dimensional $s$-cobordisms

Authors: Sylvain E. Cappell and Julius L. Shaneson
Journal: Bull. Amer. Math. Soc. 17 (1987), 141-143
MSC (1985): Primary 57R80
Correction: Bull. Amer. Math. Soc. (N.S.), Volume 17, Number 2 (1987), 401--401
MathSciNet review: 888891
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [AK] S. Akbulut and R. C. Kirby, A potential smooth counterexample in dimension four to the Poincaré conjecture, the Schoenfliess conjecture, and the Andrews-Curtis conjecture, Topology 24 (1985), 375-390. MR 816520
  • [CS1] S. E. Cappell and J. L. Shaneson, A counterexample to the oozing problem for closed manifolds, Lecture Notes in Math., vol. 763, Springer-Verlag, New York, 1979, pp. 627-634. MR 561242
  • [CS2] S. E. Cappell and J. L. Shaneson, On 4-dimensional s-cobordisms, J. Differential Geom. 22 (1985), 97-115. MR 826426
  • [CS3] S. E. Cappell and J. L. Shaneson, Some new 4-manifolds, Ann. of Math. (2) 104 (1976), 61-72. MR 418125
  • [D] S. Donaldson, On Dolgachev's surfaces (to appear).
  • [F1] M. Freedman, The disk theorem for 4-manifolds, Proc. Internat. Congr. Math., 1984, North-Holland, New York, pp. 647-663. MR 804721
  • [F2] M. Freedman, The topology of 4-manifolds, J. Differential Geom. 17 (1982), 357-453. MR 679066
  • [H] J. F. P. Hudson, PL topology, Benjamin, New York, 1970.
  • [K] M. A. Kervaire, Le théorème de Barden-Mazur-Stallings, Comment. Math. Helv. 40 (1965), 31-42. MR 189048
  • [KS] R. Kirby and L. C. Siebenmann, Foundational essays on topological manifolds, smoothing, and triangulations, Princeton Univ. Press, N.J., 1977. MR 645390
  • [KwS] S. Kwasik and R. Schultz, Topological s-cobordisms of space-forms (to appear).
  • [MS] T. Matumoto and L. C. Siebenmann, The topological s-cobordism theorem in dimension four or five, Proc. Cambridge Philos. Soc. 84 (1968), 85-87.
  • [RS] C. P. Rourke and B. J. Sanderson, Introduction to piecewise linear topology, Exgeb. Math. Grenzgeb. Band 69, Springer-Verlag, New York, 1972. MR 350744
  • [R] J. H. Rubinstein, On 3-manifolds which have finite fundamental group and contain Klein bottles, Trans. Amer. Math. Soc. 251 (1979), 129-137. MR 531972
  • [Sm] S. Smale, On the structure of manifolds, Amer. J. Math. 84 (1962), 387-399. MR 153022

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1985): 57R80

Retrieve articles in all journals with MSC (1985): 57R80

Additional Information


American Mathematical Society